News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: On-and-off weakness in right side of body


 SeraphisCain - Thu Jul 30, 2009 2:14 am

For the past several weeks, I've been experiencing on-and-off weakness on the right side of my body. It started as a feeling of "heaviness" around my right eye and the right side of my mouth, and then after a couple weeks began to include weakness in my right arm and leg. It comes and goes seemingly randomly. Like one day I'll have it, and the next day I won't. I was checked out by an ER doctor, who told me it was fibrositis, and suggested taking ibuprofen. But he also discounted the weakness in my leg as being part of it. He told me all my neurological signs were okay (equal grip in both hands, equal leg strength, and all that), which I didn't dispute, as I'd done all those tests to myself and came to the same conclusion. It doesn't SEEM like anything brain-related, but it could be. I mean thus far there's no numbness or loss of feeling, just weakness, and maybe a very slight feeling of "clumsiness". Should I really continue to pursue this, or just let it go? So far it hasn't really interfered with my daily life, but it is quite annoying and worrisome.
 Theresa Jones, RN - Mon Sep 28, 2009 6:50 am

User avatar Hi SeraphisCain,
I would strongly suggest an evaluation by a neurologist. A condition that come to mind that may cause the symptoms that you have described are TIA's (transient ischemic attacks) which is essentially a brief interruption of blood supply to the brain and can resolve spontaneously. Other disorders that can cause some of the symptoms are migraines, herniated disks, multiple sclerosis and seizures. I am not implying that any of the above are responsible for your symptoms but a professional evaluation by a specialist is certainly recommended. Best wishes!
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here